MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE 6.7/8.4 FR. X 330 MM, 5°, STRAIGHT OCULAR, 4.2 FR. CHANNEL

OLYMPUS WINTER & IBE GMBH URETEROSCOPE 6.7/8.4 FR. X 330 MM, 5°, STRAIGHT OCULAR, 4.2 FR. CHANNEL
Model Number WA2UR12A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the sheathing tube of the ureteroscope had broken during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, the device evaluation, and corrections to d9 and h3.The device evaluation and the information in d9 and h3 were inadvertently omitted from the initial medwatch report.Please see updates to d9, h3, h6 and h10.The device was returned to olympus for inspection, and the customer's complaint was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, it¿s likely the sheathing tube broke due to excessive force such as: bending, jamming, kinking, and/or excessive frequent use.The final root cause of this event was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE 6.7/8.4 FR. X 330 MM, 5°, STRAIGHT OCULAR, 4.2 FR. CHANNEL
Common Device Name
URETEROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16985404
Report Number9610773-2023-01399
Device Sequence Number15186420
Product Code FGB
UDI-Device Identifier04042761086394
UDI-Public04042761086394
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA2UR12A
Device Catalogue NumberWA2UR12A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown